I am actually new to this board. I was recently diagnosed as type 2 bipolar, mostly depression accompanied by anxiety and impulsivity. Anyways I am on 40 mgs of Prozac and have been on the starter kid of Lamictal now, going on 4 weeks- on 50 mg as of now.
My symptoms are constantly changing and I was wondering if they will go away or are the abnormal? Constant itching all over-no rash or anything. Paranoia at night. I feel like when Im laying in bed someone is going to break in or there is a fire or something and then I dont sleep half the night and when I do, I have the most horrible nightmares.
Also some blurred vision, headaches, flushing and dizziness-which is tolerable.
Even though its only been a few weeks I feel a definite shift in mood for the better. more stable. However I am one of those worried about the affects of meds and if these side effects should subside.
My doc-who I dont really get anymore thinks I should stop Lamictal if I dont like the side effects. But I feel as if its working.
Thanks to anyone who took the time to read this and respond.
I am really relieved to find others with the same challenges as me that I can talk to.
i am on week five of the lamictal. i am also very itchy and headaches (but i think that is related to my neck) and extremely tired. i was told that the side effects should subside the longer you take it, so that is what i am hoping for.
I have been on Lamictal for a year now and have had few side effects. I never did have itchiness, and I do get headaches, lightheadedess, and dizziness, but that's it. Except for a better, more stable mood.
I have found this med to be a lifesaver. I was also taking Zoloft 25 mg for panic but have since stopped it because it made me more panicky combined with the Lamictal.
I was on lamictal for about 4 years. I just recently went off of it. For me it worked. I noticed a big change in my moods. I never really experienced the side effects that you are talking about. I was also on zyprexa. You might try it. I was on 200mg of lamictal.
I was on Lamictal for about 5 years. I was up to 600 mgs at one point, although they have since discovered that lower doses are just as effective as the higher one. I was taking it for my Bipolar depression. I can't take any anti depressants because they kick in manic periods for me. I had many falls on this med, and walked in my sleep. That is when a lot of the falls happened. I was also unable to type, remember things. It was like I had advanced dementia. I took two falls about a year ago, and finally decided it had to be the Lamictal, since I had been on it the longest. I have been off of it completely for about a year, and I feel just great. I can now type, remember things I am supposed to, and do not lose things every five minutes. Also, it didn't really seem to help with my depression. That was another reason I discontinued it. I am pretty well balanced on Seroquel (watch weight gain!), and clonazepam. I do still get somewhat manic (irritable), and my panic/anxiety is controlled well by the clonazepam.
I am just warning anyone that if you feel like you have Alzheimer's, are walking in your sleep, or tripping and falling a lot, it may be your Lamictal. I know meds work differently for all of us, so I am glad it is helping some of you!
I've been on Lamictal for eight months and take 200mg along with 300mg of Seroquel. For the first few months of Lamictal I would experience itchiness and headaches too. I also would get a weird feeling in the back of my throat. All those symptoms have since gone away.
< deleted quote: Use the Quick Reply Button and do not leave quotes in your posts.>
Ditto, I have taken lamectal too, but did not like the feeling. Seroquel is the first med I have taken in years that controls my "swings". The only problem with it is it makes me very tired to i can only take it in small doses, 12.5 - .25 at a time. Also the Tardive Diskensia is an issue for me. I started getting symptoms about a yr ago. They say its a side effect of the risperdal, but i think sero can cause it too.
<Deleted quote: do not leave quotes in the messages.>
I just started taking seroquel about two weeks ago after failed attempts of lamictal. I'm mostly concerned about weight gain. What exactly does it do?Make you very hungry? I'm really concerned I'm pretty weight conscious.
I've taken Seroquel 450 mg since Feb. and didn't have any problems with weight gain until 2 months ago. I'm also on 300 mg of Lamictal and that seems to be working great with limited side effects, so I'm weaning off the Seroquel, I'm down to 200 mg. My weight gain was minimal, only 6 lbs., but I'm not even going to go down that road. I started to be hungry more and started to eat more. I also take Neurontin, Topomax, and Zoloft.
I've been on lamictal (50mgs) for 3 1/2 weeks and i haven't noticed any weight gain, im actually losing weight, 5lbs already. I have had headaches, some disturbing dreams, i have insomnia so i'd rather not take pills to sleep b/c i have to be up for my son in the night b/c he has nite terrors occasionally. i've noticed i have some dizziness and i usually rest. i'm happy with lamtical its calm my mood for a few hours, lessening my manic attacks by 1-2 every day instead of 4-5 a day. i find it better to go out of the house and spend alone time with my son. I need to have space living with 10 people is hard especially with bi polar.